MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. EXTENSION SET; SET, ADMINISTRATION, INTRA

B. BRAUN MEDICAL INC. EXTENSION SET; SET, ADMINISTRATION, INTRA
Catalog Number 471950
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 07/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device involved has been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: customer reports, "leakage from the connection with the infusion line had occurred.A crack was observed at the female adaptor." although there was blood leakage from the connection of the tubing, there was no adverse reaction to the baby.The extension set in question was immediately replaced with a brand new one, and the infusion was continued all right.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used smallbore set (with packaging) connected at the female adapter to an unknown set was returned for evaluation.Visual examination of the smallbore set noted the green female adapter to be cracked.No other visual defects were noted.The smallbore set was pressure tested per specification with failing results as leakage was found at the location of the green female adapter crack.The returned smallbore set confirmed the reported complaint leakage.Although the reported defect was confirmed, no specific conclusions can be made regarding the cause of the reported event.We will maintain this report for further references and continue to monitor other reports for similar occurrences.Review of the discrepancy management system database performed for the reported lot number did not reveal any abnormalities or non-conformance of this nature.

Brand Name
EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key6798967
Report Number2523676-2017-00111
Device Sequence Number1002785
Product Code FPA
UDI-Device Identifier04022495770080
UDI-Public04022495770080
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K942988
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number471950
Device Lot Number0061539334
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/18/2017
Supplement Date Received by Manufacturer07/18/2017
Initial Report FDA Received Date08/16/2017
Supplement Report FDA Received Date10/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 MO